Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 302, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2001, 3:25 AM CDT for Plymouth County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2001, 3:25 AM CDT (08:25 UTC)
- Expired
- Aug 3, 2001, 4:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Plymouth County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3899 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
250 WUUS53 KFSD 030825 SVRFSD IAC149-030900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CDT FRI AUG 3 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA * UNTIL 400 AM CDT * AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF REMSEN...OR ABOUT 9 MILES NORTHEAST OF LE MARS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REMSEN AROUND 330 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4292 9619 4275 9616 4274 9587 4291 9587
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:50 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Aug 2, 8:50 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 850 PM CDT THU AUG 2 2001 UPDATED THE CWA ZONE FORECAST AT 0145Z. IT DOES NOT NOW APPEAR THAT WE WILL SEE ANY LATE NIGHT THUNDERSTORMS MOVING IN FROM THE NORTHWEST...SO I HAVE DROPPED ALL THE POPS FOR TONIGHT AND EARLY FRIDAY MORNING FOR THE CWA ZONES ALONG I-90 AND NORTH. LATE NIGHT CONVECTION MAY STILL FIRE IN NEBRASKA AND CATCH PARTS OF THE SOUTHERN CWA IN SOUTHEAST SD...NORTHWEST IA AND EXTREME NORTHEAST NE. I HAVE ALSO DROPPED OUT THE MENTION OF SEVERE STORMS IN THE SOUTHEAST PART OF THE CWA. TWEAKED THE WIND FORECAST A BIT AND LEFT THE MIN TEMPERATURES AS EARLIER FORECAST. .FSD...NONE UMLAND
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:21 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.